Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 5
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Bergeron, Maxime 2015. The topology of nilpotent representations in reductive groups and their maximal compact subgroups. Geometry & Topology, Vol. 19, Issue. 3, p. 1383.

    Pettet, Alexandra and Souto, Juan 2013. Commuting tuples in reductive groups and their maximal compact subgroups. Geometry & Topology, Vol. 17, Issue. 5, p. 2513.

    Bouwknegt, Peter Mathai, Varghese and Wu, Siye 2012. Bundle gerbes and moduli spaces. Journal of Geometry and Physics, Vol. 62, Issue. 1, p. 1.

    Jeffrey, Lisa C. and Klein, David B. 2009. Goldman flows on the Jacobian. Journal of Geometry and Physics, Vol. 59, Issue. 1, p. 32.

    Klein, David B. 2008. Goldman flows on a nonorientable surface. Geometriae Dedicata, Vol. 135, Issue. 1, p. 129.

  • Bulletin of the London Mathematical Society, Volume 37, Issue 1
  • January 2005, pp. 1-14


  • LISA C. JEFFREY (a1)
  • DOI:
  • Published online: 01 February 2005

This paper aims to provide a survey on the subject of representations of fundamental groups of 2-manifolds, or in other guises flat connections on orientable 2-manifolds or moduli spaces parametrizing holomorphic vector bundles on Riemann surfaces. It emphasizes the relationships between the different descriptions of these spaces. The final two sections of the paper outline results of the author and Kirwan on the cohomology rings of certain of the spaces described earlier (formulas for intersection numbers that were discovered by Witten (Commun. Math. Phys. 141 (1991) 153–209 and J. Geom. Phys. 9 (1992) 303–368) and given a mathematical proof by the author and Kirwan (Ann. of Math. 148 (1998) 109–196)).

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of the London Mathematical Society
  • ISSN: 0024-6093
  • EISSN: 1469-2120
  • URL: /core/journals/bulletin-of-the-london-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *